MAUDE Adverse Event Report: AV-TEMECULA-CT RX HERCULINK ELITE STENT SYSTEM; RENAL STENT SYSTEM

AV-TEMECULA-CT RX HERCULINK ELITE STENT SYSTEM; RENAL STENT SYSTEM
Catalog Number 1011487-12
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Evaluation summary: visual inspection was performed on the returned device.The dislodged stent was confirmed.The failure to advance and resistance was unable to be replicated due to the condition of the returned device.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported revealed no other incidents.The investigation determined that the reported difficulties and subsequent patient effects were due to case circumstances.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that this was a percutaneous intervention (pci) treating a small right renal artery lesion.A herculink elite stent delivery system (sds) advanced over an unspecified guidewire though the guide catheter.Once at the guide catheters distal end, resistance was met during advancement.Reportedly, the resistance was due to the guide catheter and anatomy.The device had failed to cross the lesion and it was then noted that the stents proximal end was flared.All was attempted to be removed as a single unit; however, during removal, resistance was met with the guide catheter and the stent dislodged.The dislodged stent traveled to the right common femoral artery, embedded in calcium.The physician decided to wait for the future planned right groin endarterectomy to surgically remove the dislodged stent.There was no additional information provided.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Subsequent to the previous medwatch report, the additional information was received: following the planned femoral-popliteal bypass surgery, the stent remains in the right common femoral.The stent was not surgically removed.Per surgeon, the stent posed no patient risk.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
RENAL STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6156350
Report Number2024168-2016-08702
Device Sequence Number16254275
Product Code NIN
UDI-Device Identifier08717648077821
UDI-Public(01)08717648077821(17)181031(10)5111361
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number1011487-12
Device Lot Number5111361
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/08/2016
Supplement Report FDA Received Date12/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient Weight97